Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Weight Loss and drop in CD4 cell on Videx/Viread
Sep 27, 2005

I am 42 years old and I have been living with HIV for 19 years. I am currently taking Viread, Kaletra and Videx (three years) and always take them on time. My problem is that I have lost about 40 lbs in the last 4 months with no explanation. It seems I have been poked prodded and scanned for everything but every thing always comes out normal. I have started to take a Serostim, which is hopefully going to help me gain some of my muscle mass back, but I still do not have an answer to the cause. My viral load continues to be undetected, but my CD4 had dropped to 65. My doctor as debated whether to change my medication or not. Over the last few months I've have had little if no appetite and nausea and no energy level at all. I know it would be hard to recommend something without knowing what has already been done, but any suggestions you could provide would be extremely helpful.

Response from Dr. Pierone

Hello and thanks for posting. There is an important drug interaction between Videx and Viread that may heighten toxicity and in some cases lead to a reduction in CD4 cells. Weight loss, nausea, and fatigue that develop in someone on HIV medications are suggestive of drug toxicity as a probable cause. One consideration is to stop medications temporarily improvement or resolution of symptoms within 2 weeks would confirm medication-related toxicity. Another approach is to switch therapy instead of stop. This decision to some degree depends on previous treatment history, resistance testing, and CD4 cell trajectory. Let us know how things turn out. Best of luck to you!



Previous
POS Results from blood donation
Next
Loss of Appetite on Kaletra + Combivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement